Thursday, March 1, 2018

Ibuprofen, Balls, and Boners

Could use of the popular OTC painkiller Ibuprofen be killing your balls? And, in turn, your boners?
2
Faithful Reader William sent this important article from the UK's National Health Services Choices. A small, double-blinded study, was conducted because it was suggested that use of Ibuprofen may be part of the cause for the dramatic drop (50%) in sperm count in Western cultures over the past 40 years.
What they've found is that, after exposure to Ibuprofen, Testosterone (T) was suppressed and Luteinising hormone (Lh) increased. Lh stimulates the testes to increase production of T. High Lh is found in older men and known as "compensated hypogonadism" because it suggests reproductive function may be declining - and that could lead to ED and lower libido.
3

4

5

6

7
It's important to note the study concluded:

"The effects were very mild even after 6 weeks of regular consumption of ibuprofen, which is longer than is usually recommended in practice, so this data should not concern men who occasionally take ibuprofen for pain relief.

If you find that you need to take ibuprofen on a long-term basis, contact your GP for advice if you haven't done so already. There may be more effective medications, as well as non-drug-based treatments like physiotherapy." [Read the entire article here: NHS Choices]

If you take Ibuprofen on a regular basis and notice a reduction in the quality of your boners
8

9

10

11

12
Go see your doctor.
13
Be open and honest, and as frank as possible. He - or she - can help you get things back to where they should be. 
14

15

6 comments:

SickoRicko said...

Very informative as usual!

Xersex said...

interesting!

Patrick said...

OH! WOW! Once that dark doctor would have given me a boner! Cooler morning here - possibility of rain.

A French Patrick said...

I doubt that GP is the singular of GPS (which is already in the singular, even with a final "s".
Therefore I don't know the meaning of GP, nevertheless I guess that it is a kind of guide too.

What is indubitable, it is that a long lasting regular consumption of any medication require a medical guidance.
I always thought that it's better to consume the least possible of medicinal products, as begnin as they can be. Or ptretended to be.

Love, hugs and bisous, my darlings Jean and Pat.

whkattk said...

@ MFP - GP stands for "General Practitioner." Or, in current vernacular, it would be Primary Care Physician.

whkattk said...

@ Patrick - I knew you'd like that one!